Alert archive / Pennsylvania / Areal Flood Warnings in 2009

Areal Flood Warning 38, NWS Philadelphia/Mount Holly

December 26, 20095 counties in Pennsylvania; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this areal flood warning at Dec 26, 2009, 10:28 AM EST for 5 counties in Pennsylvania; New Castle County, Delaware. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 26, 2009, 10:28 AM EST (15:28 UTC)
Expired
Dec 27, 2009, 6:15 AM EST
In force
20 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties New Castle County, DE, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 87 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 3.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2009-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2009-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 376 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
426 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
376 m²/s²
0-3 km storm-relative helicity
449 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS41 KPHI 261528
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1028 AM EST SAT DEC 26 2009

DEC003-PAC017-029-045-091-101-262115-
/O.NEW.KPHI.FA.W.0038.091226T1528Z-091226T2115Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE PA-PHILADELPHIA PA-CHESTER PA-MONTGOMERY PA-BUCKS PA-
NEW CASTLE DE-
1028 AM EST SAT DEC 26 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR RAIN AND MELTING SNOW IN...
  NORTHERN NEW CASTLE COUNTY IN NORTHERN DELAWARE...
  THIS INCLUDES THE CITIES OF...WILMINGTON...NEWARK...
  BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
  CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF WEST CHESTER...
  DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
  MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF PHILADELPHIA...

* UNTIL 415 PM EST

* AT 1021 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR AS WELL AS 
SPOTTERS ACROSS THE WARNED AREA INDICATED THAT BETWEEN ONE-HALF 
INCH AND ONE INCH OF RAIN HAS FALLEN SINCE LATE LAST NIGHT.

MUCH OF OUR SNOWPACK HAS ALSO MELTED. THIS HAS ADDED APPROXIMATELY 
ANOTHER ONE-HALF INCH TO THREE-QUARTERS OF AN INCH OF LIQUID TO THE 
RUNOFF.

MORE RAINFALL AND SNOWMELT IS EXPECTED THROUGH THE DAY. THE WARNED 
AREA COULD SEE ANOTHER HALF INCH OF RAIN AND AN ADDITIONAL HALF INCH 
OF WATER AS THE SNOW CONTINUES TO MELT.

SMALLER CREEKS AND STREAMS HAVE ALREADY RESPONDED. VALLEY CREEK IN 
VALLEY FORGE HAS RISEN ABOVE CAUTION STAGE. CRUM CREEK IN NEWTOWN 
SQUARE HAS RISEN ABOVE CAUTION STAGE. WHIT CLAY CREEK IN NEWARK 
DELAWARE HAS ALSO RISEN ABOVE CAUTION STAGE. 

ADDITIONAL RISES ARE EXPECTED THROUGHOUT THE DAY. MINOR FLOODING IS 
EXPECTED. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3987 7601 4011 7595 4024 7570 4044 7553
      4042 7549 4062 7520 4056 7519 4053 7507
      4043 7508 4040 7497 4032 7493 4017 7473
      4012 7476 3998 7511 3988 7515 3984 7537
      3963 7559 3963 7579 3973 7580 3972 7612

$$

KRUZDLO
2 follow-up statements
000 
WGUS41 KPHI 262021
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
321 PM EST SAT DEC 26 2009

DEC003-PAC017-029-045-091-101-270315-
/O.EXT.KPHI.FA.W.0038.000000T0000Z-091227T0315Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE PA-PHILADELPHIA PA-CHESTER PA-MONTGOMERY PA-BUCKS PA-
NEW CASTLE DE-
321 PM EST SAT DEC 26 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR RAIN AND MELTING SNOW IN...
  NORTHERN NEW CASTLE COUNTY IN NORTHERN DELAWARE...
  THIS INCLUDES THE CITIES OF...WILMINGTON...NEWARK...
  BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
  CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF WEST CHESTER...
  DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
  MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF PHILADELPHIA...

* UNTIL 1015 PM EST

* AT 313 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR AS WELL AS 
SPOTTERS ACROSS THE WARNED AREA INDICATED THAT BETWEEN ONE AND ONE 
AND ONE-HALF INCHES OF RAIN HAVE FALLEN SINCE LATE LAST NIGHT.

MUCH OF THE SNOWPACK HAS ALSO MELTED. THIS HAS ADDED APPROXIMATELY 
ANOTHER ONE INCH OF LIQUID TO THE RUNOFF.

ADDITIONAL RAINFALL THROUGH THE AFTERNOON IS EXPECTED. 

SMALLER CREEKS AND STREAMS CONTINUE TO RISE. THE WISSAHICKON CREEK 
IN PHILADELPHIA IS APPROACHING FLOOD STAGE. VALLEY CREEK IN VALLEY 
FORGE IS APPROACHING FLOOD STAGE. THE WEST BRANCH BRANDYWINE IN 
HONEY BROOK IS APPROACHING FLOOD STAGE. RIDLEY CREEK IN MEDIA IS 
ABOVE CAUTION STAGE. THE BRANDYWINE IN WILMINGTON IS ABOVE CAUTION 
STAGE. RED CLAY CREEK IN WOODDALE IS ABOVE CAUTION STAGE.

CHESTER CREEK IN CHESTER, CRUM CREEK IN NEWTOWN SQUARE, THE EAST 
BRANCH BRANDYWINE IN DOWNINGTOWN, THE CHRISTINA RIVER AT COOCHS 
BRIDGE, AND THE WHITE CLAY CREEK IN NEWARK ARE ALL ALREADY ABOVE 
FLOOD STAGE.

ADDITIONAL RISES ARE EXPECTED INTO THIS EVENING. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3987 7601 4011 7595 4024 7570 4044 7553
      4042 7549 4062 7520 4056 7519 4053 7507
      4043 7508 4040 7497 4032 7493 4017 7473
      4012 7476 3998 7511 3988 7515 3984 7537
      3963 7559 3963 7579 3973 7580 3972 7612

$$

KRUZDLO
000 
WGUS41 KPHI 270205
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
905 PM EST SAT DEC 26 2009

DEC003-PAC017-029-045-091-101-271115-
/O.EXT.KPHI.FA.W.0038.000000T0000Z-091227T1115Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE PA-PHILADELPHIA PA-CHESTER PA-MONTGOMERY PA-BUCKS PA-
NEW CASTLE DE-
905 PM EST SAT DEC 26 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* FLOOD WARNING FOR...
  NORTHERN NEW CASTLE COUNTY IN NORTHERN DELAWARE...
  THIS INCLUDES THE CITIES OF...WILMINGTON...NEWARK...
  BUCKS COUNTY IN SOUTHEAST PENNSYLVANIA...
  CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF WEST CHESTER...
  DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
  MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  THIS INCLUDES THE CITY OF PHILADELPHIA...

* UNTIL 615 AM EST SUNDAY

* AT 857 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR AS WELL AS 
SPOTTERS ACROSS THE WARNED AREA INDICATED THAT BETWEEN ONE AND ONE 
AND ONE-HALF INCHES OF RAIN HAVE FALLEN SINCE LATE FRIDAY NIGHT.

MUCH OF THE SNOWPACK HAS ALSO MELTED. THIS HAS ADDED APPROXIMATELY 
ANOTHER ONE INCH OF LIQUID TO THE RUNOFF.

SMALLER CREEKS AND STREAMS CONTINUE TO RUN HIGH. THE WISSAHICKON 
CREEK IN PHILADELPHIA AND IN FORT WASHINGTON ARE ABOVE FLOOD STAGE. 
VALLEY CREEK IN VALLEY FORGE IS ABOVE CAUTION STAGE. THE WEST 
BRANCH BRANDYWINE IN HONEY BROOK IS NEAR FLOOD STAGE. RIDLEY 
CREEK IN MEDIA IS ABOVE CAUTION STAGE. THE BRANDYWINE IN WILMINGTON 
IS ABOVE CAUTION STAGE. CHESTER CREEK IN CHESTER IS ABOVE FLOOD 
STAGE AS IS THE EAST BRANCH BRANDYWINE IN DOWNINGTOWN. CRUM CREEK IN 
NEWTOWN SQUARE IS ABOVE CAUTION STAGE.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3987 7601 4011 7595 4024 7570 4044 7553
      4042 7549 4062 7520 4056 7519 4053 7507
      4043 7508 4040 7497 4032 7493 4017 7473
      4012 7476 3998 7511 3988 7515 3984 7537
      3963 7559 3963 7579 3973 7580 3972 7612

$$

KRUZDLO

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Dec 26, 7:51 AM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Dec 26, 7:51 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
751 AM EST SAT DEC 26 2009

.SYNOPSIS...
LOW PRESSURE, LOCATED OVER EASTERN NORTH CAROLINA EARLY THIS
MORNING, WILL DRIFT TO THE NORTH AND IT SHOULD PASS OVER OUR
REGION TONIGHT. A COLD FRONT FROM THE WEST IS FORECAST TO ARRIVE
ON SUNDAY NIGHT, WITH ANOTHER COLD FRONT FROM THE NORTHWEST
EXPECTED ON MONDAY NIGHT. HIGH PRESSURE IS ANTICIPATED TO BUILD IN
FROM THE WEST FOR TUESDAY INTO THURSDAY. LOW PRESSURE MAY DEVELOP
ALONG THE SOUTHEAST COAST LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SHIELD OF RAIN CONTINUES TO LIFT ACROSS THE AREA THIS MORNING.
THERE WAS A FAIRLY WIDE TEMPERATURES RANGE IN OUR REGION THIS
MORNING WITH READINGS IN THE LOW AND MID 30S IN THE NORTH AND THEY
WERE IN THE MIDDLE 50S IN SUSSEX COUNTY, DELAWARE. EVEN AS ALL
LOCATIONS SEE AN INCREASE IN TEMPERATURES TODAY, WE SHOULD
MAINTAIN A FAIRLY GOOD GRADIENT FROM NORTH TO SOUTH.

THE LOW LEVEL JET WAS PROVIDING A FAIRLY GOOD FEED OF MOISTURE UP
FROM THE BAHAMAS AND THE WATERS OFF THE SOUTHEAST COAST. THE AXIS
OF THE JET EXTENDED UP OVER SOUTHERN NEW JERSEY AND EASTERN
PENNSYLVANIA EARLY THIS MORNING. IT SHOULD DRIFT EASTWARD,
REACHING NORTHERN NEW JERSEY AND THE UPPER DELAWARE RIVER BASIN
AROUND MIDDAY, AND EASTERN NEW YORK AND WESTERN NEW ENGLAND THIS
EVENING.

THE MODERATE PRECIPITATION WILL BE ALONG AND TO THE EAST OF THE
LOW LEVEL JET AXIS. AS A RESULT, PRECIPITATION AMOUNTS TODAY
SHOULD BE LIGHTER ON THE DELMARVA THAN THEY WILL BE IN NEW JERSEY
AND IN EASTERN PENNSYLVANIA. THE CHANCE FOR RAIN SHOULD ALSO END
ON THE UPPER DELMARVA DURING THE COURSE OF THE AFTERNOON.

PLEASE REFER TO THE HYDROLOGY SECTION BELOW FOR DETAILS REGARDING
EXPECTED RAINFALL AMOUNTS AND ANY FLOOD POTENTIAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE LOW LEVEL JET AND THE ASSOCIATED PRECIPITATION SHOULD
CONTINUE TO LIFT TO OUR NORTHEAST TONIGHT, ALLOWING DRY AIR TO
BUILD UP FROM THE SOUTHWEST.

THE CENTER OF A BROAD AREA OF LOW PRESSURE IN THE UPPER
ATMOSPHERE IS EXPECTED TO MEANDER OVER THE WESTERN GREAT LAKES
TONIGHT AND SUNDAY BEFORE IT SCOOTS TO THE EAST AND BECOMES AN
OPEN WAVE. THE AXIS OF THE WAVE IS FORECAST TO PASS OVERHEAD ON
MONDAY. THERE MAY BE SOME SNOW AND RAIN SHOWERS FROM SUNDAY NIGHT
INTO MONDAY.

WHILE THE SHORT TERM PERIOD WILL BEGIN WITH SLIGHTLY ABOVE NORMAL
TEMPERATURES, THE TREND WILL BE DOWNWARD AND WE SHOULD BE SLIGHTLY
BELOW NORMAL BY MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A REINFORCING UPPER LEVEL SHORT WAVE IS ANTICIPATED TO DROP DOWN
FROM THE NORTHWEST ON MONDAY NIGHT, FOLLOWED BY A SHOT OF COLD
AIR.

HIGH PRESSURE AT THE SURFACE AND ALOFT IS FORECAST TO BUILD
ACROSS OUR REGION FROM WEST TO EAST IN THE TUESDAY THROUGH
THURSDAY TIME FRAME.

WE WILL CONTINUE TO KEEP AN EYE ON THE POTENTIAL FOR YET ANOTHER
COASTAL STORM LATE IN THE WEEK.

&&

.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

IFR CONDITIONS ARE EXPECTED ACROSS THE ENTIRE AREA TODAY WITH LOW
CIGS AND VSBYS ALONG WITH AN EXTENDED PERIOD OF RAIN AND FOG.
WINDS ARE EXPECTED OUT OF AN EASTERLY DIRECTION THROUGHOUT THE
DAY, AND BE A BIT GUSTY. AS A FRONTAL BOUNDARY AND AN AREA OF LOW
PRESSURE MOVE THROUGH THE AREA LATER THIS EVENING, CONDITIONS WILL
IMPROVE ACROSS THE AREA OVERNIGHT SATURDAY. CIGS AND VSBYS SHOULD
BECOME VFR AS THE RAIN AND FOG END OVERNIGHT SATURDAY INTO SUNDAY
MORNING, AND WINDS WILL SWITCH TO A WESTERLY DIRECTION AND SHOULD
DIMINISH.

OUTLOOK...
A WEAK DISTURBANCE MAY MOVE THROUGH THE AREA SUNDAY NIGHT WHICH
COULD LEAD TO SOME SNOW SHOWERS. A FRONTAL BOUNDARY MAY CROSS THE
AREA MONDAY NIGHT, BUT SHOULD NOT PRODUCE MUCH ON THE WAY OF
PRECIPITATION EXCEPT A FEW SCATTERED SNOW SHOWERS. CONDITIONS OVER
THE NEXT SEVERAL DAYS SHOULD BE MOSTLY VFR EXCEPT WHEN ANY SHOWER
ACTIVITY DOES OCCUR WHICH COULD LOWER CIGS AND VSBYS. WINDS MAY BE
GUSTY THE NEXT SEVERAL DAYS, ESPECIALLY MONDAY INTO TUESDAY.

&&

.MARINE...
CONDITIONS HAVE NOT GOTTEN TO GALE FORCE YET, BUT ARE EXPECTED TO
AS WE MOVE THROUGH THE MORNING HOURS AND THE PRESSURE GRADIENT
BETWEEN A LOW PRESSURE TO OUR SOUTH ALONG AN APPROACHING FRONTAL
BOUNDARY AND HIGH PRESSURE TO OUR NORTH TIGHTENS. THERE IS SOME
PRETTY STRONG WINDS ALOFT THAT MAY MIX DOWN TO THE SURFACE AS
WELL. AS THE FRONT AND LOW PRESSURE APPROACH THE AREA LATER DURING
THE DAY, WINDS SHOULD BEGIN TO DIMINISH BELOW GALE FORCE. HOWEVER,
WINDS, AND ESPECIALLY WAVES, WILL REMAIN WELL ABOVE SMALL CRAFT
ADVISORY CRITERIA. WAVES COULD REMAIN ABOVE SMALL CRAFT CRITERIA
EARLY INTO NEXT WEEK, AND WINDS COULD BECOME QUITE GUSTY LATE
MONDAY INTO TUESDAY AS A STRONG NORTHWEST FLOW DEVELOPS BEHIND A
FRONTAL BOUNDARY THAT IS EXPECTED TO PASS LATE MONDAY LEADING TO
MORE GALE WARNINGS. HIGH PRESSURE SHOULD BUILD IN WEDNESDAY,
FOLLOWED BY ANOTHER POSSIBLE COASTAL STORM LATER IN THE WEEK.

TIDES SHOULD NOT BE A PROBLEM TODAY. EVEN WITH 1.5 TO 2.0 FT
DEPARTURES, WE SHOULD REMAIN BELOW MINOR FLOODING STAGES. THE ONLY
SITE THAT MAY GET CLOSE IS REEDY POINT WHICH COULD REACH AROUND 7 FT
AROUND SUNRISE THIS MORNING.

&&

.HYDROLOGY...
THROUGH 4:00 AM, WE HAVE RECEIVED GENERALLY A QUARTER TO A HALF
INCH OF RAIN IN MUCH OF OUR FORECAST AREA. WE ARE NOT ANTICIPATING
MUCH MORE THAN ANOTHER HALF INCH. AS A RESULT, MOST LOCATIONS
SHOULD BE ABLE TO HANDLE THE COMBINED RAINFALL AND SNOW MELT.

EVEN THOUGH WE HAVE ALREADY ISSUED A FLOOD WARNING FOR THE CHRISTINA
RIVER IN NEW CASTLE COUNTY, DELAWARE, A FLOOD WATCH DOES NOT SEEM
NECESSARY AT THIS TIME. ANY RIVER OR STREAM FLOODING SHOULD BE
ISOLATED. HOWEVER, WE MAY SEE A FAIR AMOUNT OF LOCALIZED POOR
DRAINAGE AREA FLOODING TODAY AS STORM DRAINS REMAIN BLOCKED BY
LINGERING SNOW.

&&

.TIDES/COASTAL FLOODING...
WATER LEVEL DEPARTURES ACROSS THE CHESAPEAKE BAY ARE QUITE HIGH
THIS MORNING. A ROUND OF TIDAL FLOODING LOOKS LIKELY DURING THE
NEXT HIGH TIDE CYCLE AS THE EAST WIND SHOULD BE MAINTAINED THROUGH
TODAY. THERE IS THE POSSIBILITY OF NEEDING TO UPGRADE TO A COASTAL
FLOOD WARNING. WE WILL CONTINUE TO MONITOR THE WATER LEVELS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZING RAIN ADVISORY UNTIL 9 AM EST THIS MORNING FOR PAZ054-
     055.
NJ...FREEZING RAIN ADVISORY UNTIL 9 AM EST THIS MORNING FOR NJZ001.
DE...NONE.
MD...COASTAL FLOOD ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     MDZ008-012-015-019-020.
MARINE...GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR ANZ450>452.
     GALE WARNING UNTIL NOON EST TODAY FOR ANZ430-431-453>455.

&&

SYNOPSIS...IOVINO
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...IOVINO
AVIATION...ROBERTSON
MARINE...ROBERTSON
HYDROLOGY...IOVINO
TIDES/COASTAL FLOODING...OHARA
Hazardous weather outlook, Dec 26, 9:09 AM EST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
909 AM EST SAT DEC 26 2009

NJZ001-PAZ054-055-271415-
SUSSEX-CARBON-MONROE-
909 AM EST SAT DEC 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

FREEZING RAIN IS STILL POSSIBLE AT THE VERY HIGHEST ELEVATIONS
UNTIL ABOUT NOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-NJZ007>010-012>027-PAZ060>062-067>071-271415-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WARREN-MORRIS-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
909 AM EST SAT DEC 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF RAINFALL AND SNOW MELT MAY RESULT IN LOCALIZED
FLOODING IN AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-271415-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
909 AM EST SAT DEC 26 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

A PERSISTENT ONSHORE FLOW MAY CAUSE MINOR TIDAL FLOODING ALONG THE
SHORES OF THE CHESAPEAKE BAY LATE THIS MORNING AND THIS AFTERNOON.
IN ADDITION, THE COMBINATION OF RAINFALL AND SNOW MELT MAY RESULT
IN LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE IN NON-TIDAL AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>452-271415-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
909 AM EST SAT DEC 26 2009

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-453>455-271415-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
909 AM EST SAT DEC 26 2009

...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 26, 7:42 AM ESTCoastal Flood AdvisoryPHIDelaware, Philadelphia15 hr
Dec 26, 12:31 PM ESTRiver Flood WarningPHIChester12 hr
Dec 26, 12:34 PM ESTRiver Flood WarningPHIDelaware9 hr
Dec 26, 2:42 PM ESTRiver Flood WarningPHIBucks20 hr
Dec 26, 2:45 PM ESTRiver Flood WarningPHIChester, Delaware17 hr
Dec 26, 2:34 AM ESTRiver Flood WarningPHINew Castle18 hr
Dec 26, 12:37 PM ESTRiver Flood WarningPHINew Castle6 hr
Dec 26, 3:11 PM ESTRiver Flood WarningPHINew Castle3 hr

Nearby

Areal Flood Warnings in Pennsylvania, 2009Areal Flood Warnings in Delaware, 2009Every areal flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.